The Annals of Probability

A Poisson allocation of optimal tail

Roland Markó and Ádám Timár

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The allocation problem for a $d$-dimensional Poisson point process is to find a way to partition the space to parts of equal size, and to assign the parts to the configuration points in a measurable, “deterministic” (equivariant) way. The goal is to make the diameter $R$ of the part assigned to a configuration point have fast decay. We present an algorithm for $d\geq3$ that achieves an $O(\operatorname{exp}(-cR^{d}))$ tail, which is optimal up to $c$. This improves the best previously known allocation rule, the gravitational allocation, which has an $\operatorname{exp}(-R^{1+o(1)})$ tail. The construction is based on the Ajtai–Komlós–Tusnády algorithm and uses the Gale–Shapley–Hoffman–Holroyd–Peres stable marriage scheme (as applied to allocation problems).

Article information

Source
Ann. Probab. Volume 44, Number 2 (2016), 1285-1307.

Dates
Received: March 2013
Revised: December 2014
First available in Project Euclid: 14 March 2016

Permanent link to this document
https://projecteuclid.org/euclid.aop/1457960396

Digital Object Identifier
doi:10.1214/15-AOP1001

Mathematical Reviews number (MathSciNet)
MR3474472

Zentralblatt MATH identifier
1338.60027

Subjects
Primary: 60D05: Geometric probability and stochastic geometry [See also 52A22, 53C65]

Keywords
Fair allocation Poisson process translation-equivariant mapping

Citation

Markó, Roland; Timár, Ádám. A Poisson allocation of optimal tail. Ann. Probab. 44 (2016), no. 2, 1285--1307. doi:10.1214/15-AOP1001. https://projecteuclid.org/euclid.aop/1457960396.


Export citation

References

  • [1] Ajtai, M., Komlós, J. and Tusnády, G. (1984). On optimal matchings. Combinatorica 4 259–264.
  • [2] Chatterjee, S., Peled, R., Peres, Y. and Romik, D. (2010). Gravitational allocation to Poisson points. Ann. of Math. (2) 172 617–671.
  • [3] Chatterjee, S., Peled, R., Peres, Y. and Romik, D. (2010). Phase transitions in gravitational allocation. Geom. Funct. Anal. 20 870–917.
  • [4] Hoffman, C., Holroyd, A. E. and Peres, Y. (2006). A stable marriage of Poisson and Lebesgue. Ann. Probab. 34 1241–1272.
  • [5] Holroyd, A. E. and Liggett, T. M. (2001). How to find an extra head: Optimal random shifts of Bernoulli and Poisson random fields. Ann. Probab. 29 1405–1425.
  • [6] Holroyd, A. E., Pemantle, R., Peres, Y. and Schramm, O. (2009). Poisson matching. Ann. Inst. Henri Poincaré Probab. Stat. 45 266–287.
  • [7] Holroyd, A. E. and Peres, Y. (2005). Extra heads and invariant allocations. Ann. Probab. 33 31–52.
  • [8] Huesmann, M. and Sturm, K.-T. (2013). Optimal transport from Lebesgue to Poisson. Ann. Probab. 41 2426–2478.
  • [9] Krikun, M. (2007). Connected allocation to Poisson points in $\mathbb{R}^{2}$. Electron. Commun. Probab. 12 140–145.
  • [10] Stoyan, D., Kendall, W. S. and Mecke, J. (1987). Stochastic Geometry and Its Applications. Akademie-Verlag, Berlin.
  • [11] Talagrand, M. and Yukich, J. E. (1993). The integrability of the square exponential transportation cost. Ann. Appl. Probab. 3 1100–1111.